Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 539, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 13, 2011, 2:08 PM CDT for Monroe County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 2:08 PM CDT (19:08 UTC)
- Expired
- Jun 13, 2011, 2:50 PM CDT
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Monroe County, AR
The radar
The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 10:05 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2335 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
136
WUUS54 KLZK 131908
SVRLZK
ARC095-132000-
/O.NEW.KLZK.SV.W.0539.110613T1908Z-110613T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
208 PM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN EASTERN ARKANSAS...
* UNTIL 300 PM CDT
* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF HUNTER TO
6 MILES NORTHWEST OF BRINKLEY...AND MOVING SOUTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... BRINKLEY... PALMER...
HOLLY GROVE... DOBBS LANDING... ALLENDALE...
ALFREY... RAGTOWN... PINE CITY...
MONROE... LAWRENCEVILLE... KEEVIL...
INDIAN BAY... DUNCAN... BLACKTON...
SMALE... RICH... RED CAT LAKE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 207 AND 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3437 9106 3449 9123 3463 9131 3471 9133
3488 9134 3491 9113 3491 9111 3488 9111
3487 9109 3475 9109 3473 9104 3448 9104
3447 9098 3442 9099
TIME...MOT...LOC 1907Z 348DEG 19KT 3497 9100 3493 9123
$$
461 follow-up statement
675
WWUS54 KLZK 131950
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT MON JUN 13 2011
ARC095-132000-
/O.CAN.KLZK.SV.W.0539.000000T0000Z-110613T2000Z/
MONROE AR-
250 PM CDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS.
&&
LAT...LON 3437 9106 3449 9123 3463 9131 3471 9133
3488 9134 3491 9113 3491 9111 3488 9111
3487 9109 3475 9109 3473 9104 3448 9104
3447 9098 3442 9099
TIME...MOT...LOC 1950Z 348DEG 19KT 3475 9094 3471 9117
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:23 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 13, 10:23 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1023 AM CDT MON JUN 13 2011 .DISCUSSION... UPDATED EARLIER TO INCREASE RAIN CHANCES ACROSS THE NORTHEAST...AND TO INCLUDE NEW SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MOVING SOUTH OUT OF MISSOURI WILL AFFECT NORTHEAST SECTIONS THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. THIS AREA OF THUNDER WILL LIKELY WEAKEN WITH TIME...BUT MAY AFFECT EAST CENTRAL ARKANSAS. DUE TO THE CLOUD COVER AND RAIN...HAVE LOWERED TEMPERATURES A COUPLE OF DEGREES TODAY...BUT WILL REMAIN IN THE UPPER 80S TO THE MID 90S. && .PREV DISCUSSION... /ISSUED 630 AM CDT MON JUN 13 2011/ AVIATION... OVERALL VFR CONDITIONS EXPECTED NEXT 24 HOURS. PATCHY LIGHT FOG EARLY THIS MORNING WITH 2SM TO 5SM BR...ESPECIALLY AT KHRO AND KPBF. AFTER SUNRISE FOG WILL DISSIPATE QUICKLY. WEAK FRONTAL BOUNDARY REMAINS OVER NORTHERN AR. EXPECT LATE MORNING TO AFTERNOON VFR TO ISOLATED MVFR CEILINGS...WITH POSSIBLE SHOWERS AND THUNDERSTORMS. DUE TO UNCERTAINTY WENT WITH VCTS AND CB CLOUDS. MAINLY VFR CENTRAL AND SOUTH AR WITH AFTERNOON VERY ISOLATED CONVECTION AND WENT WITH ONLY CB CLOUD FORMATION DUE TO UNCERTAINTY. E TO S SURFACE WIND FLOW 10 KNOTS OR LESS THIS MORNING...BECOMING SE TO SW 5 TO 15 KNOTS THIS AFTERNOON. (59) PREV DISCUSSION... /ISSUED 354 AM CDT MON JUN 13 2011/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT HIGH PRESSURE WILL BUILD OVER THE MID SOUTH THIS AFTERNOON. AN UPPER LOW OVER THE NORTHWEST U.S. WILL MOVE EAST INTO THE NORTHERN PLAINS BY TUESDAY. THIS UPPER LOW THEN DROPS INTO THE GREAT LAKES BY THURSDAY...AS THE UPPER RIDGE DOMINATES THE CENTER PART OF THE COUNTRY. MODELS REMAIN IN GOOD AGREEMENT. PATCHY FOG ACROSS THE NORTH AND CENTRAL SECTIONS WILL CONTINUE INTO MID MORNING. A WARM FRONT IS ACROSS NORTHEAST ARKANSAS AND SHOULD LIFT NORTH TODAY. A SHORT WAVE WILL MOVE THROUGH THE NORTHWEST FLOW AND GENERATE SHOWERS AND THUNDERSTORMS NEAR THIS FRONT. PRECIPITATION CHANCES WILL INCREASE THROUGH THE DAY IN THE NORTHEAST SECTION. THE REST OF THE AREA WILL BE DRY AND HOT AS HIGH PRESSURE BUILDS OVER THE AREA. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE OVER THE NORTHEAST TODAY WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. THE FRONT WILL MOVE FURTHER NORTH ON TUESDAY AND A COLD FRONT WILL APPROACH FROM THE WEST. WILL SPREAD RAIN CHANCES FROM NORTHWEST TO SOUTHEAST TUESDAY AS THE FRONT MOVES EAST. THE FRONT WILL NOT REACH NORTHWEST ARKANSAS UNTIL WEDNESDAY SO WILL KEEP CHANCES OF THUNDERSTORMS ACROSS THE AREA THROUGH THURSDAY...AS THE FRONT SHOULD STALL ACROSS CENTRAL ARKANSAS. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE PERIOD. LONG TERM...FRIDAY THROUGH SUNDAY NIGHT MODEL DIFFERENCES CONTINUE IN THE EXTENDED WITH THE GFS MORE AGGRESSIVE WITH PRECIP CHANCES FOR AR THAN THE ECMWF. WILL BLEND WITH A BIT MORE LEAN TOWARD GFS PER NCEP TRENDS. FRIDAY HAS THE WEAK FRONTAL BOUNDARY OVER NORTHERN AR...AND IS EXPECTED TO GRADUALLY LIFTING NORTH THROUGH THE DAY. THE UPPER RIDGE CENTERED OVER TX AND TO THE SW U.S. DOES MAKE IT TO THE SOUTHERN PLAINS...BUT THE NORTHERN EXTENT DOES NOT HOLD BACK POSSIBLE SHORT WAVE ENERGY IN THE W TO NW UPPER FLOW INTO AR. SO CHANCE TO SLIGHT CHANCE POP IS IN THE FORECAST. ON SATURDAY...THE UPPER RIDGE DOES BUILD A BIT MORE INTO THE SOUTHERN PLAINS...AND IS EXPECTED TO TAKE ANY SHORT WAVE ENERGY TO MO...BUT WILL POSSIBLY GET CLOSE TO NORTHERN...NORTHEASTERN AND PARTS OF EASTERN AR. A CHANCE TO SLIGHT CHANCE POP IS IN THE FORECAST. THEN ON SUNDAY...THE DEVELOPING SURFACE LOW OVER THE CENTRAL PLAINS KEEPS A STRONG SOUTH FLOW OVER AR WITH THE BOUNDARY WELL NORTH. A SLIGHT CHANCE OF CONVECTION OVER NORTHERN AREAS IS IN THE FORECAST. OTHERWISE SEVERE THREAT SHOULD REMAIN LOW WITH ONLY PULSE STORMS. TEMPERATURES WILL MOSTLY BE AT NORMAL VALUES IN AREAS THAT SEE CLOUDS AND RAIN....WHILE ABOVE NORMAL VALUES OTHERWISE. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 58
Hazardous weather outlook, Jun 13, 10:25 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1025 AM CDT MON JUN 13 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1025 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONT WILL REMAIN STALLED ACROSS NORTHEAST ARKANSAS THROUGH THIS EVENING. THUNDERSTORMS IN MISSOURI WILL TRACK ALONG THE FRONT...AND WILL AFFECT AREAS MAINLY NORTHEAST OF MOUNTAIN HOME...HEBER SPRINGS...SEARCY AND BRINKLEY. A FEW STORMS COULD BE SEVERE IN NORTHEAST SECTIONS OF THE STATE. DAMAGING WINDS WILL BE THE MAIN CONCERN. ACROSS THE REMAINDER OF THE STATE...A RIDGE OF HIGH PRESSURE IN TEXAS WILL PROVIDE MOSTLY DRY AND HOT CONDITIONS. ABOVE NORMAL TEMPERATURES IN THE 90S ARE EXPECTED. MAXIMUM HEAT INDEX VALUES WILL BE AROUND 100 DEGREES IN THE SOUTHERN COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE WILL REMAIN DOMINANT ON TUESDAY. IT WILL BE MOSTLY DRY AND HOT...WITH AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES IN THE CENTRAL AND SOUTHERN COUNTIES. ON WEDNESDAY AND THURSDAY...A NEW COLD FRONT WILL PUSH INTO THE REGION...WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE FORECAST. SOME STORMS COULD BE SEVERE...MAINLY OVER NORTHERN AND CENTRAL ARKANSAS. THE FRONT WILL MOVE BACK TO THE NORTH BY THE UPCOMING WEEKEND... AND RAIN CHANCES WILL DECREASE. ANY STORMS WILL BE ISOLATED. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SHOULD REMAIN ISOLATED THIS AFTERNOON AND EVENING. GIVEN THIS...SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59/46
In the hours before
Special weather statement, Jun 13, 1:57 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 157 PM CDT MON JUN 13 2011 ARZ024-131925- CLEBURNE AR- 157 PM CDT MON JUN 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLEBURNE COUNTY UNTIL 230 PM CDT... AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOLF BAYOU...OR 8 MILES SOUTHWEST OF MELROSE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HEBER SPRINGS... GREERS FERRY DAM... CONCORD... WILBURN... IDA... DRASCO... WOLF BAYOU... TUMBLING SHOALS... OLD HWY 25 REC AREA... MAGNESS LAKE... HEBER SPGS MUNI ARPT... FIVEMILE... DAM SITE MARINA... BULLARD LAKE... BANNER... LAT...LON 3548 9180 3548 9205 3570 9201 3570 9179 TIME...MOT...LOC 1857Z 000DEG 1KT 3564 9190 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:03 AM CDT | River Flood Warning | LZK | Jackson, Woodruff | 6 days |
| Jun 13, 1:10 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 65 min |
| Jun 13, 1:57 PM CDT | Special Weather Statement | LZK | Cleburne | 28 min |
| Jun 13, 2:11 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 49 min |
| Jun 13, 2:33 PM CDT | Special Weather Statement | LZK | Stone | 27 min |
| Jun 13, 2:35 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Searcy, Stone | 40 min |
| Jun 13, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 43 min |
| Jun 13, 3:04 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, White | 41 min |
| Jun 13, 3:15 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 45 min |
| Jun 13, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 35 min |
| Jun 13, 3:58 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone, Van Buren | 47 min |
| Jun 13, 4:24 PM CDT | Special Weather Statement | LZK | Marion | 46 min |
| Jun 13, 4:27 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 48 min |
| Jun 13, 5:07 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.